RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Ufimsk. Mat. Zh.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Ufimsk. Mat. Zh., 2018, Volume 10, Issue 3, Pages 60–78 (Mi ufa439)  

On growth rate of coefficients in Bernstein polynomials for the standard modulus function on a symmetric interval

M. A. Petrosovaa, I. V. Tikhonovb, V. B. Sherstyukovc

a Moscow State Pedagogical University, Krasnoprudnaya str. 14, 107140, Moscow, Russia
b Lomonosov Moscow State University, Leninskie gory 1-52, GSP-1, 119991, Moscow, Russia
c National Research Nuclear University “MEPhI”, Kashirskoe road 31, 115409, Moscow, Russia

Abstract: The subject of the paper is closely related to one general direction in the approximation theory, within which the growth rate of the coefficients of algebraic polynomials is studied for uniform approximations of continuous functions. The classical Bernstein polynomials play an important role here. We study in detail a model example of Bernstein polynomials for the standard modulus function on a symmetric interval. The question under consideration is the growth rate of of the coefficients in these polynomials with an explicit algebraic representation. It turns out that in the first fifteen polynomials the growth of the coefficients is almost not observed. For the next polynomials the situation changes, and coefficients of exponential growth appear. Our main attention is focused on the behaviour of the maximal coefficient, for which exact exponential asymptotics and corresponding two-sided estimates are established (see Theorem 2). As it follows from the obtained result, the maximal coefficient has growth $2^{n/2}/ n^2$, where $n$ is the index of the Bernstein polynomial. It is shown that the coefficients equidistant from the maximal one have a similar growth rate (for details, see Theorem 3). The group of the largest coefficients is located in the central part of the Bernstein polynomials but at the ends the coefficients are sufficiently small. The behavior of the sum of absolute values of all coefficients is also considered. This sum admits an explicit expression that is not computable in the sense of traditional combinatorial identities. On the base of a preliminary recurrence relation, we succeeded to obtain the exact asymptotics for the sum of absolute values of all coefficients and to give the corresponding two-sided estimates (see Theorem 4). The growth rate of the sum is $2^{n/2}/ n^{3/2}$. In the end of the paper, we compare this result with a general Roulier estimate and new related problems are formulated.

Keywords: standard modulus function, Bernstein polynomials, growth of coefficients.

Funding Agency Grant Number
Russian Foundation for Basic Research 18-01-00236_a
The reported study was partially funded by RFBR according to the research project 18-01-00236.


Full text: PDF file (494 kB)
References: PDF file   HTML file

English version:
Ufa Mathematical Journal, 2018, 10:3, 59–76 (PDF, 415 kB); https://doi.org/10.13108/2018-10-3-59

Bibliographic databases:

Document Type: Article
UDC: 517.518.82
MSC: 41A10, 11B83, 05A10
Received: 17.12.2017

Citation: M. A. Petrosova, I. V. Tikhonov, V. B. Sherstyukov, “On growth rate of coefficients in Bernstein polynomials for the standard modulus function on a symmetric interval”, Ufimsk. Mat. Zh., 10:3 (2018), 60–78; Ufa Math. J., 10:3 (2018), 59–76

Citation in format AMSBIB
\Bibitem{PetTikShe18}
\by M.~A.~Petrosova, I.~V.~Tikhonov, V.~B.~Sherstyukov
\paper On growth rate of coefficients in Bernstein polynomials for the standard modulus function on a symmetric interval
\jour Ufimsk. Mat. Zh.
\yr 2018
\vol 10
\issue 3
\pages 60--78
\mathnet{http://mi.mathnet.ru/ufa439}
\transl
\jour Ufa Math. J.
\yr 2018
\vol 10
\issue 3
\pages 59--76
\crossref{https://doi.org/10.13108/2018-10-3-59}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000457365400005}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85057018201}


Linking options:
  • http://mi.mathnet.ru/eng/ufa439
  • http://mi.mathnet.ru/eng/ufa/v10/i3/p60

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:47
    Full text:15
    References:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019